Alert archive / Georgia / River Flood Warnings in 2026

River Flood Warning 11, NWS Atlanta, GA

February 27, 2026DeKalb County, Rockdale County, Georgia

NWS Atlanta, GA issued this river flood warning at Feb 27, 2026, 6:01 AM EST for DeKalb County, Rockdale County, Georgia. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Feb 27, 2026, 6:01 AM EST (11:01 UTC)
Expired
Feb 27, 2026, 12:00 PM EST
In force
6 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties DeKalb County, GA, Rockdale County, GA

The radar

The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 11:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River at Pleasant Hill Road near Lithonia (YLOG1).

Action stage
11 ft
Minor stage
13 ft
Moderate stage
17 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02207220, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

137 
WGUS42 KFFC 271101
FLWFFC

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
601 AM EST Fri Feb 27 2026

...The National Weather Service in Peachtree City GA has issued a
Flood Warning for the following rivers in Georgia...

  Yellow River at Pleasant Hill Road near Lithonia affecting DeKalb
  and Rockdale Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.

&&

GAC089-247-271700-
/O.NEW.KFFC.FL.W.0011.260227T1101Z-260227T1700Z/
/YLOG1.1.ER.260227T1001Z.260227T1800Z.260228T0630Z.UU/
601 AM EST Fri Feb 27 2026

...FLOOD WARNING IN EFFECT FROM THIS MORNING TO THIS AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Yellow River at Pleasant Hill Road near Lithonia.

* WHEN...From this morning to this afternoon.

* IMPACTS...At 15.0 feet, Minor flooding continues and expands
  further into the woodlands and fields near the river upstream and
  downstream from the gage on Pleasant Hill Road. In Dekalb County...
  some flooding of backyards of homes begin on Harmony Hills Drive
  and Court. Johnson Creek flowing under Union Grove Road into the
  river begins to back up.

* ADDITIONAL DETAILS...
  - At 5:45 AM EST Friday the stage was 13.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours ending
    at 5:45 AM EST Friday was 13.4 feet.
  - Forecast...The river is expected to rise to a crest of 15.1 feet
    this afternoon. It will then fall below flood stage just after
    midnight tonight.
  - Flood stage is 13.0 feet.
  - Flood History...This crest compares to a previous crest of 15.1
    feet on 09/18/2004.
  - http://www.weather.gov/safety/flood

&&

LAT...LON 3377 8409 3377 8402 3372 8399 3367 8403


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 27, 4:07 AM EST, 1 hour 54 minutes earlier. Its key messages:

  • Updated at 305 AM EST Fri Feb 27 2026
  • Widespread showers and isolated thunderstorms are expected today and tonight.
  • Dry and mild weather returns for North and Central Georgia over the weekend.
  • Low-end rain chances and near to slightly above average temperatures should occur next week.
Area forecast discussion, Feb 27, 4:07 AM EST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
407 AM EST Fri Feb 27 2026

...Morning Area Forecast Discussion...

.KEY MESSAGES...
Updated at 305 AM EST Fri Feb 27 2026

 - Widespread showers and isolated thunderstorms are expected
   today and tonight.

 - Dry and mild weather returns for North and Central Georgia over
   the weekend.

 - Low-end rain chances and near to slightly above average
   temperatures should occur next week.

&&

.SHORT TERM...
(Today through Saturday)
Issued at 305 AM EST Fri Feb 27 2026

Frontal boundary is moving south through the area this morning.
Looks like the boundary is just north of MCN and CSG with a few
thunderstorm along the line. just seeing a few lightning strikes
hear and there but nothing to organized or strong. Shower behind
the front extend all the way back to the northern ATL suburbs so
we will continue to see precip across the area at least through
sunrise. Models show the main line should have moved into south
GA by 12z with precip clearing the ATL area around the same time.
The line is expected to continue moving south pulling the
associated showers and thunderstorms south with it clearing the
area by later this afternoon. There will still be some moisture
across the region so with daytime heating we cold see some spotty
showers pop up mainly across central and eastern portions of the
CWA. A drier airmass begins to push into the area Tonight with
decreasing clouds expected Saturday.

High temps Today and Saturday will be in the 60s and 70s across
the area. Low temps Tonight will dip down into the 40s and 50s.

&&

.LONG TERM...
(Saturday night through Thursday)
Issued at 305 AM EST Fri Feb 27 2026

Mostly dry and mild temperatures can be expected through the
weekend. Temperatures are forecast to climb into the upper 60s to
mid 70s each afternoon and lower to the upper 40s to low 50s each
night.

Both deterministic and global ensembles indicate the return of rain
by Monday lasting through a good portion of next week. There are
also signals of a potential CAD wedge setting up across the
northeast which are likely to keep temperatures on the cooler side
in northeast GA. Similar to the previous forecast, rain chances were
capped at 20-30% for next week given the lack of consistency among
global models.

For a more detailed overview please reference the previous long term
forecast below...

At the start of the extended range on Saturday, the stalled/slowly
moving boundary that supported a rainy end to the work week will
have cleared north and central Georgia, setting the stage for dry
conditions through the weekend. Unseasonable warmth will continue
with highs topping out in the upper 60s to lower 70s on Saturday.
Sunday will be warmer still, in the mid-to-upper 70s, with some
locations within a degree or two of 80.

By Monday, flow at the mid-levels becomes quasi-zonal, with a strong
(1039+ mb) surface high moving into place across New England. As it
does so, the U-shaped isobars characteristic of the wedge begin to
spread southward along the lee side of the Appalachians. Comparably
cooler air will overspread the typical wedge regime areas (generally
north and east of the I-75/I-20 interchange), with impacts strongest
on Tuesday -- highs will likely remain in the 50s within the wedge
airmass, rising into the 60s to near 70 outside of it.

Global model guidance suggests a front will approach the Tennessee
River Valley from the west around the same time the wedge airmass
builds in, and interplay between these features may support rain
chances through midweek next week. Discrepancies remain regarding
the strength and placement of the aforementioned boundary, so have
capped PoPs at 20-30% to account for the potential for both the
drier (ENS) and wetter (GEFS) solution to pan out.

&&

.AVIATION...
(06Z TAFS)
Issued at 1207 AM EST Fri Feb 27 2026

Showers and isolated thunderstorms moving across the area this
morning. These showers are are moving along the frontal boundary
thats laying across north GA. This front will move south and east
today with showers ending from north to south. The ATL area TAF
sites should be done with the precip around daybreak. The MCN/CSG
areas should see showers through Mid morning. Ceilings will be in
the MVFR to IFR range this morning lifting into the VFR range
this afternoon. Will see MVFR ceilings push back in over night.
Winds are out of the SW but will turn to the NW by daybreak and
then to the NE by late morning. Wind speeds will be in the 5-10mt
range through the period but could see some higher gust with any
stronger showers that move through.

//ATL Confidence...06Z Update...

Confidence medium to high on all elements.

01

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  50  67  45 /  40  10  10   0
Atlanta         68  50  67  47 /  30  10   0   0
Blairsville     65  42  68  40 /  10  10   0   0
Cartersville    69  45  70  44 /  10   0   0   0
Columbus        71  54  70  48 /  50  10  10   0
Gainesville     65  50  68  46 /  20  10   0   0
Macon           70  54  68  48 /  70  20  10   0
Rome            73  47  75  45 /   0   0   0   0
Peachtree City  68  50  67  45 /  30  10  10   0
Vidalia         68  55  68  49 /  90  20  20   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...01
LONG TERM....07
AVIATION...01
Hazardous weather outlook, Feb 26, 8:02 PM EST, 9 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
802 PM EST Thu Feb 26 2026

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-280115-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
802 PM EST Thu Feb 26 2026

This Hazardous Weather Outlook is for north and central Georgia.

.DAY ONE...Tonight...

Isolated to scattered thunderstorms may persist across parts of
north and central Georgia into the overnight period. A few strong
to severe storms could produce nickel- to quarter-sized hail and
damaging wind gusts.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Special weather statement, Feb 27, 2:12 AM EST, 3 hours 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
212 AM EST Fri Feb 27 2026

GAZ067>069-270745-
Upson GA-Meriwether GA-Pike GA-
212 AM EST Fri Feb 27 2026

...A strong thunderstorm will impact portions of central Meriwether,
southwestern Pike and northwestern Upson Counties through 245 AM
EST...

At 212 AM EST, a strong thunderstorm was over Greenville, moving east
at 25 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Greenville, Manchester, Woodbury, Warm Springs, Molena, Gay, Raleigh,
Durand, Harris City, Imlac, and Wooster.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3294 8486 3305 8478 3316 8473 3315 8449
      3300 8443 3286 8456
TIME...MOT...LOC 0712Z 277DEG 23KT 3301 8471

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 26, 7:07 PM ESTSpecial Weather StatementFFCGordon23 min
Feb 26, 7:11 PM ESTSpecial Weather StatementFFCFloyd34 min
Feb 26, 7:27 PM ESTSpecial Weather StatementFFCPickens33 min
Feb 26, 7:40 PM ESTSevere Thunderstorm WarningFFCDawson, Fannin, Gilmer, Lumpkin, Pickens50 min
Feb 26, 11:22 PM ESTSpecial Weather StatementFFCDouglas23 min
Feb 27, 12:23 AM ESTFlash Flood WarningFFCCobb, DeKalb, Fulton, Gwinnett6 hr
Feb 27, 1:27 AM ESTRiver Flood WarningFFCDeKalb, Fulton10 hr
Feb 27, 2:12 AM ESTSpecial Weather StatementFFCMeriwether33 min
Feb 27, 6:03 AM ESTRiver Flood WarningFFCForsyth10 hr
Feb 27, 6:48 AM ESTRiver Flood WarningFFCForsyth, Fulton36 hr
Feb 27, 12:36 PM ESTRiver Flood WarningFFCDeKalb, Rockdale8 hr
Feb 27, 3:10 PM ESTRiver Flood WarningFFCNewton, Rockdale28 hr
Feb 27, 5:27 PM ESTRiver Flood WarningFFCGwinnett3 hr

Nearby

River Flood Warnings in Georgia, 2026Every river flood warning in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.